Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 83, NWS San Francisco Bay Area, CA

May 20, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at May 20, 2016, 2:24 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 20, 2016, 2:24 PM PDT (21:24 UTC)
Expired
May 20, 2016, 9:00 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

460 
WHUS76 KMTR 202124
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
224 PM PDT FRI MAY 20 2016

PZZ575-210400-
/O.EXP.KMTR.SC.Y.0082.000000T0000Z-160520T2100Z/
/O.NEW.KMTR.SC.Y.0083.160520T2124Z-160521T0400Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-210400-
/O.EXT.KMTR.RB.Y.0030.000000T0000Z-160521T0400Z/
/O.EXT.KMTR.SC.Y.0079.000000T0000Z-160521T0400Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT
UNTIL 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ570-210400-
/O.EXT.KMTR.SC.Y.0079.000000T0000Z-160521T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-210400-
/O.EXT.KMTR.SC.Y.0079.000000T0000Z-160521T0400Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-210400-
/O.EXT.KMTR.SC.Y.0079.000000T0000Z-160521T0400Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-210400-
/O.EXT.KMTR.SC.Y.0082.000000T0000Z-160521T0400Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY
MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-210400-
/O.EXT.KMTR.SC.Y.0080.000000T0000Z-160521T0400Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-210400-
/O.EXT.KMTR.SC.Y.0080.000000T0000Z-160521T0400Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-210530-
/O.CON.KMTR.SC.Y.0082.000000T0000Z-160521T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ531-210530-
/O.CON.KMTR.SC.Y.0081.000000T0000Z-160521T0600Z/
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
224 PM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 20, 1:42 PM PDT, 42 minutes earlier.

Area forecast discussion, May 20, 1:42 PM PDT, 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
142 PM PDT FRI MAY 20 2016

.SYNOPSIS...An upper level low will bring continued cooling Friday
and Saturday along with a threat of showers and thunderstorms
through Saturday. Another upper level disturbance could bring a
slight chance of rain to the extreme North Bay on Monday.

&&

.DISCUSSION...as of 1:50 PM PDT Friday...Current synoptic set up
continues to show a cold unstable upper low parked over Northern
California. Given the cold unstable airmass, cumulus clouds have
developed across much of the Bay Area, especially the hills. In
some instances, enough moisture was tapped for isolated showers.
The more robust moisture source is producing thunderstorms between
Sacramento and Redding. A few of these stronger may cells may clip
far northern Napa County, but only a slight chance for this
afternoon. Expect isolated showers to continue with widespread
cumulus through this evening. Once the sunsets, the airmass will
stabilize a little and coverage will be less. However, the upper
low remains nearly stationary overnight so one cannot rule out a
passing shower. Windy conditions will continue through the rest of
the afternoon as well. West and northwest winds 10 to 20 mph with
gusts to 35 mph will be common.

Overnight temperatures will be cool again, especially the higher
terrain with 30s and 40s possible.

If you have outdoor activities on Saturday the weather forecast
remains tricky with low confidence. Best advice is to watch the
sky for developing showers and possible thunderstorms. Latest
model guidance keeps the upper low in place, but has an impulse
rotate around the upper low Saturday. The upper low and passing
impulse will produce a greater chance for showers and
thunderstorms than what was observed today. Showers will be most
likely over the higher terrain and northern portion of the CWA.
Thunderstorm chances will be greatest over the East and North Bay
Hills during the afternoon. This also fits with the SPC's general
thunderstorm risk for Saturday. Any developed storm will also be
capable of small hail on Saturday given the low freezing levels.
Rainfall for the most part will be minimal, but brief heavy rain
may be possible.

Drier conditions are anticipated on Sunday as the pesky upper low
exits to the east. Temperatures will rebound slightly on Sunday
and approach normal, but remain cool in the 60s/70s.

Another upper low will bring a return of showers to the region
Monday afternoon and Tuesday. Ridging return mid-week with drier
conditions and warmer temperatures.

&&

.AVIATION...as of 11:15 AM PDT Friday...VFR expected through the
day. An area of low pressure will continue to slide to the south
through the day with gusty winds from 250 to 280 anticipated.
Winds will start to decrease tonight at the pressure gradient
weakens. Clouds may return tonight bringing MVFR CIGS. Moderate
confidence.

Vicinity of KSFO...Gusty winds from 250 to 280 will continue
through the day with speeds up to 35 kt through 04Z
(note...Airport Weather Warning is in effect). vfr expected
through at least 06z although a chance that cigs could drop down
to bkn020 at times due to clouds in the area. Moderate confidence.

SFO Bridge Approach...Similar to KSFO although could see several
times in the day when there are more clouds along the approach
than the airport or the opposite.

Monterey Bay Terminals...CIGS forecast to bounce between VFR and
high end MVFR through the day. Directions will be 24 to 270 with
speeds over 20 kt likely through 02Z. Moderate confidence.

&&

.MARINE...as of 10:54 AM PDT Friday...As the pressure gradient
decreases through the day northwesterly winds will slowly
diminish. The strong winds have generated steep choppy sea
conditions which will persist into the early evening hours. Sea
conditions are expected to improve over the weekend as the surface
pressure gradient continues to weaken and winds decrease.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pigeon Pt to Pt Pinos 0-10 nm until 5 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 5 PM
             SCA...Pt Arena to Pt Reyes 0-10 nm until 8 PM
             SCA...Pt Reyes to Pigeon Pt 0-10 nm until 8 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm until 8 PM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 2 PM
             SCA...Rough Bar Advisory for SF Bar until 5 PM
             SCA...SF Bay until 11 PM

&&

PUBLIC FORECAST: MM
AVIATION: Bell
MARINE: Bell

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:55 AM PDTSmall Craft Advisory for Rough BarMTR18 hr
May 20, 2:55 AM PDTSmall Craft AdvisoryMTR20 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.